Alert archive / New York / Snow Squall Warnings in 2019
Snow Squall Warning 12, NWS Buffalo, NY
NWS Buffalo, NY issued this snow squall warning at Dec 31, 2019, 2:01 PM EST for 6 counties in New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2019, 2:01 PM EST (19:01 UTC)
- Expired
- Dec 31, 2019, 2:45 PM EST
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 113 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WWUS51 KBUF 311902
SQWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Buffalo NY
201 PM EST Tue Dec 31 2019
NYC003-009-051-055-069-117-311945-
/O.NEW.KBUF.SQ.W.0012.191231T1901Z-191231T1945Z/
Wayne NY-Cattaraugus NY-Livingston NY-Allegany NY-Monroe NY-
Ontario NY-
201 PM EST Tue Dec 31 2019
The National Weather Service in Buffalo has issued a
* Snow Squall Warning for...
Wayne County in western New York...
Southeastern Cattaraugus County in western New York...
Livingston County in western New York...
Allegany County in western New York...
Southeastern Monroe County in western New York...
Ontario County in western New York...
* Until 245 PM EST.
* At 201 PM EST, a dangerous snow squall was located along a line
extending from near Ontario to Olean, moving east at 35 mph.
HAZARD...Poor visibility in snow and blowing snow. Wind gusts
greater than 30 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
* This includes the following highways...
Interstate 390 between exits 4 and 6.
Interstate 90 between exits 45 and 42.
Interstate 86 between exits 28 and 33.
Locations impacted include...
Olean, Geneva, Canandaigua, Fairport, Dansville, Wellsville, Ontario,
Newark, Williamson and Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4200 7852 4333 7725 4331 7697 4339 7673
4333 7670 4302 7673 4301 7696 4276 7697
4276 7731 4267 7737 4258 7737 4258 7766
4253 7766 4253 7772 4200 7775
TIME...MOT...LOC 1901Z 272DEG 30KT 4315 7732 4206 7841
$$
ThomasWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this snow squall warning went out at Dec 31, 1:33 PM EST, 28 minutes earlier.
Area forecast discussion, Dec 31, 1:33 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
133 PM EST Tue Dec 31 2019
.SYNOPSIS...
Transition to more a short period of wintry weather to start the
New Year occurs this afternoon with a burst of snow sweeping
across the area. While some areas could pick up an inch or two
of snow by evening the main impact from this snow will be gusty
winds and lower visibility. This more widespread snow will be
followed by lake effect snow tonight into New Years Day with
significant accumulations targeting parts of the Southern Tier
and particularly the Tug Hill plateau east of Lake Ontario. Our
lone fair weather day of the week can then be expected on Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE: Transition to a lake effect event occurs this afternoon as 2-
3 hour burst of moderate to heavy snow is expected across the area.
Based on upstream observations in northern Ohio and the Niagara
Peninsula in Ontario and latest hi-res guidance including the HRRR
which has good handle on upstream trends, visibility could drop to
less than one-half mile in heavier snow and winds may gust 30-40 mph
as the snow moves through along track of shortwave rotating around
parent upper low over the Upper Great Lakes.
With short duration expected to the snow, going to handle this
with Special Weather Statements and possibly Snow Squall
Warnings if conditions warrant. Based on the guidance, seems
best chance of needing Snow Squall Warnings will be from the
Genesee valley eastward by late aftn, but will continue to
monitor radar trends. Main takeaways from this initial burst of
snow this afternoon is brief poor travel due to mainly low vsby
and gusty winds. Also even with marginal temps in the lower 30s
for snow accumulation there is some potential for quick snow
accum on untreated roads. Already saw narrow band of snow
sliding across Niagara county currently produce some snow on
roads btwn St. Catherines and Niagara Falls an hour ago even as
temps there were in the 34-36F range.
Previous discussion from earlier this morning follows:
As we approach the new year...Mother Nature has decided that its
time to switch gears from synoptic weather to our all too
climatologically familiar lake driven winter weather. This will
include accumulating snows east of both lakes...with amounts likely
exceeding a foot in the vicinity of the Tug Hill where a newly
issued Lake Effect Snow Warning will be in place for the surrounding
three county area. Meanwhile...a winter weather advisory will be in
effect for much of the Southern Tier.
A sprawling storm system that has been churning over the Upper Great
Lakes for the past 24 hours will slowly ease across southern Ontario
today. While the 'eye' of this large mid level gyre was crossing the
U.P at 09z...a 45-50kt low level jet can be seen in WV imagery
digging around the base of the large scale circulation. This energy
will take aim on our forecast area for this afternoon and will lead
to a dramatic uptick in the coverage of the expected shower
activity. While most areas will experience mainly snow...near
surface temps of 35 to 40 will support a mix of rain and wet snow.
This mix will be most prevalent away from the Southern Tier and will
help to limit daytime snow accumulations. That being said...there
will likely be a burst of snow during the midday and early afternoon
that could deposit a quick inch of accumulation while dropping the
visibility to just a few hundred feet. Snow accumulations today
will range from a couple inches across the Southern Tier and Tug
Hill plateau to an inch or les elsewhere. Much of this accumulation
will be on grassy areas or elevated surfaces...and given current
road temperatures in the mid-upper 30s (via Thruway information)...
would not anticipate any travel problems (other than reduced
vsbys) until at least the possible burst of snow after lunchtime.
Adding to some travel issues though will be a strengthening wind.
Gusts across the far western counties could reach as high as 40 mph
during the midday and afternoon as increasing instability will help
to mix some of the strong LLJ to the sfc. The gusty winds will
further lower vsbys due to blowing snow.
In the wake of the aforementioned shortwave (mid level energy)...
the steering flow during the first half of tonight will become
westerly. As the cold air in the cyclonic flow deepens...increasing
instability over the relatively warm lakes (near 40 open waters of
Lk Erie and mid 40s open waters of eastern Lk Ontario) will activate
the lake snow machines which have been dormant for the past few
weeks. Moderate to occasionally heavy lake snow will then become
focused over much of the Southern Tier and Tug Hill plateau.
Supporting the snowfall will be adequate instability...a reasonably
long fetch (esp. Lk Ont)...and a well aligned steering flow. On the
other hand...snowfall will be held back somewhat from the cap being
in the vcnty of 10k ft. That being said...the mixed phase layer will
certainly be deep enough with a -10c isotherm around 3k ft to
support at least the potential for electrification for sites east of
Lk Ontario. Have thus added the chance for thunder/lightning. The
Tug Hill is usually the focus for any lightning.
Boiling this all down...forecast snowfall amounts tonight will range
from 3 to 5 inches east of Lake Erie (focus on the Chautauqua ridge)
with snowfall rates of a half to one inch...to 5 to 9 inches
accumulation on the Tug with snowfall rates of one to two inches.
Brief periods of three inch rates for the latter cannot be ruled
out. Outside of these lake snow areas...amounts will generally be
under an inch.
For New Years Day...a mid level ridge axis over the Upper Great
Lakes at daybreak will steadily march to the east to the Lower Great
lakes by nightfall. This will signal the start of a warm advective
pattern that will drop the limiting cap to under 5k ft...thus
bringing a gradual end to the accumulating lake snows. As is
typically the case...this process will initially take place over
Lake Erie. While a couple inches of snow will be likely over parts
of the Southern Tier in the morning...only a half inch or less is
expected after lunchtime. Meanwhile...a band of fairly steady lake
snow near the Tug Hill should remain intact into the early afternoon
before weakening later in the day into Wednesday evening. Another 5
to 8 inches will be possible with this activity. Otherwise...it will
be partly to mostly cloudy with temperatures topping out just above
normal levels...in the low to mid 30s.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Wednesday night, light lake effect snow east of both Lake Erie and
Lake Ontario will continue into the start of this period. As an area
of high pressure tracks from the southeast U.S. to the Mid-Atlantic
coast, ridging over the area will start to increase through
Wednesday night. Equilibrium heights across the area will drop as
subsidence increases from west to east. Along with lowering
equilibrium heights, decreasing synoptic moisture across the area
will also begin to limit the potential for lake effect snow to
continue. Warm air advection at 850 hPa will also continue through
Wednesday night, with 850H temperatures warming to around 0C for WNY
and to around -3C east of Lake Ontario. With all of this, the lake
response off of both lakes is expected to wind down through
Wednesday night. A light coating will be possible east of Lake Erie,
and around an inch will be possible east of Lake Ontario across the
higher terrain, with most of this accumulating early on Wednesday
night. Temperatures Wednesday night will be in the low to mid 20s
for areas across the higher terrain and near 30 for areas close to
the lakes, south of Lake Ontario.
On Thursday, morning snow showers east of Lake Ontario will
dissipate through the morning, with the rest of the area expected to
have dry weather as the area of high pressure and increased riding
provides subsidence over the region. Most of the area, with the
exception of east of Lake Ontario will have mostly sunny skies
through the early afternoon, before clouds slowly start to increase
from southwest to northeast. The increasing clouds will be in
advance of the next area of low pressure that will start to impact
the area on Thursday night. With continued warm air advection across
the region, temperatures will warm to the mid 40s across the lower
elevations south of Lake Ontario and to the lower 40s for the higher
terrain south of Lake Ontario. Areas east of Lake Ontario can expect
highs near 40 for the lower elevations and in the mid to upper 30s
across the higher terrain.
Thursday night, the area of high pressure helping to keep the region
dry during the day on Thursday will track farther off the Atlantic
coast. A large trough over the Central U.S. will track east, and in
the process the ridge over the East Coast will slowly tracks east.
An area of rain will track northeast along the trough as an area of
low pressure develops over the Mississippi Valley. This area of rain
will overspread the region with likely POPs starting during the late
evening across the Western Southern Tier and expanding northeast
across the area through the early morning. Some areas over the
higher terrain (especially east of Lake Ontario) where it will be
cooler during the start of the precipitation onset can expect a mix
of rain and snow or all snow, until warming temperatures change all
precipitation to rain. Temperatures on Thursday night will be in the
mid to upper 30s south of Lake Ontario and in the low 30s east of
Lake Ontario. Low temperatures on Thursday night will bottom out
earlier in the night and warm through the night.
On Friday, rain will continue across the area, with any locations
across the higher terrain that started out as snow or a mix of rain
and snow changing over to all rain by the middle of the morning. An
area of low pressure over the southern Great Lake on Friday morning
will track east toward WNY during the day on Friday. Likely POPs
will be in place for the North Country, with categorical POPs for
the Northern Finger Lakes and WNY as the area of low pressure tracks
toward the area. Warm air advection will continue across the region
ahead of the approaching area of low pressure. Temperatures on
Friday will be in the mid to upper 40s south of Lake Ontario and in
the low 40s east of Lake Ontario.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A large upper level trough will be present across the Lower 48
through most of the weekend.
Models are not shy with the intensity of an upper level jet overhead
Friday night however their surface low track solutions diverge
as it moves northeast Saturday. Depending on the track, either a
cold front will sweep across the eastern Great Lakes or
a surface low will move close if not overhead. Either way rain
or snow showers will be are possible. Cold air will arrive
Saturday night into Sunday as a shortwave trough tracks across
the Upper Great Lakes. Snow showers with lake enhancement are
likely Sunday with lingering lake effect into Monday. There are
signals that temperatures will be near normal Saturday night
through Monday.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Snow continuing to move across western NY toward Genesee valley.
Burst of moderate to heavy snow and gusty winds over 35 kts will
arrive through 19z at ROC. Vsby could drop to LIFR during heavier
snow. Moderate to heavy snow with embedded lower vsby will impact
ART 21z-23z.
While general improvement can be expected tonight in the wake of the
aforementioned snow this afternoon...fairly significant lake snows
east of both lakes will become established. This will result in IFR
to LIFR conditions for sites such as KJHW and KDKK...and also
between KART and KSYR. Elsewhere...cigs will range from 2500-3500
feet. Its worth noting that there may even be some electrication
with the lake snows east of Lake Ontario...so don't be surprised if
there is lightning in the vcnty of the Tug Hill.
Outlook...
Wednesday...VFR to locally IFR in snow showers east of
the lakes.
Thursday...VFR.
Friday...MVFR to IFR in rain.
Saturday...Mainly MVFR in rain showers.
&&
.MARINE...
Fresh to strong southwesterlies will be found throughout the Lower
Great Lakes...as a deep storm system over the Upper Great lakes
will gradually make its way across southern Ontario. The strongest
winds today will be found on Lake Erie where there could be gale
force gusts.
In the wake of the storm system...the relatively strong winds will
become westerly tonight. Winds will approach gale force on Lake
Ontario...especially the eastern half. Strong westerlies will then
remain in place on both lakes through New Years Day.
Winds will then slowly subside Wednesday night and Thursday as a mid
level ridge will pass over and away from the Lower Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning from 6 PM this evening to 6 PM EST
Wednesday for NYZ006>008.
Lakeshore Flood Advisory until 10 PM EST this evening for
NYZ010-019-085.
Winter Weather Advisory until 1 PM EST Wednesday for NYZ012-
019-020-085.
MARINE...Small Craft Advisory until 10 PM EST this evening for LEZ020.
Small Craft Advisory until 10 PM EST Wednesday for LEZ040-
041.
Small Craft Advisory until 10 PM EST this evening for
LOZ030.
Small Craft Advisory until 1 AM EST Thursday for
LOZ043>045.
Small Craft Advisory until 10 PM EST Wednesday for LOZ042.
&&
SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...SW
LONG TERM...HSK/SW
AVIATION...JLA/RSH
MARINE...RSHHazardous weather outlook, Dec 31, 11:29 AM EST, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1129 AM EST Tue Dec 31 2019 NYZ019-085-011630- Chautauqua-Southern Erie- 1129 AM EST Tue Dec 31 2019 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-011630- Wyoming-Cattaraugus- 1129 AM EST Tue Dec 31 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-011-013-011630- Niagara-Orleans-Monroe-Genesee-Livingston- 1129 AM EST Tue Dec 31 2019 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. An area of moderately heavy snow will move across the area during the early afternoon. While significant snow accumulations are not expected, the burst of snow will rapidly reduce the visibility to under a quarter mile with the snow likely coating roadways. This could impact those traveling through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011630- Northern Erie- 1129 AM EST Tue Dec 31 2019 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. An area of moderately heavy snow will move across the area during the early afternoon. While significant snow accumulations are not expected, the burst of snow will rapidly reduce the visibility to under a quarter mile with the snow likely coating roadways. This could impact those traveling through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-011630- Oswego-Jefferson-Lewis- 1129 AM EST Tue Dec 31 2019 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-014-021-011630- Wayne-Northern Cayuga-Ontario-Allegany- 1129 AM EST Tue Dec 31 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. An area of moderately heavy snow will move across the area during the afternoon. While significant snow accumulations are not expected, the burst of snow will rapidly reduce the visibility to under a quarter mile with the snow likely coating roadways. This could impact those traveling through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-011630- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1129 AM EST Tue Dec 31 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Dec 31, 10:01 AM EST, 4 hours before
Special Weather Statement National Weather Service Buffalo NY 1001 AM EST Tue Dec 31 2019 NYZ001>003-010>013-019>021-085-311900- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1001 AM EST Tue Dec 31 2019 ...BURST OF SNOW AND GUSTY WINDS WITH LOW VISIBILITY EXPECTED THIS AFTERNOON... A burst of moderate to heavy snow is expected by early this afternoon over western New York and by mid to late afternoon across the Genesee valley. Expect sharply reduced visibility below a half mile during heavier snow showers, along with wind gusts over 30 mph. The worst conditions are expected over the Niagara Frontier and western Southern Tier, including the Buffalo metro, between 11 AM and 2 PM, then over the Genesee valley, including the Rochester metro, between 1 PM and 4 PM. It is also possible snow squall warnings may be needed later today in some areas as this snow moves through. Expect the snow to transition to lake effect snow showers by early this evening. If traveling this afternoon, be alert to rapidly changing visibility. Untreated roads could become covered with snow during periods of heavier snow. JLA
Special weather statement, Dec 31, 1:54 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
154 PM EST Tue Dec 31 2019
NYZ019-020-085-311945-
Chautauqua-Cattaraugus-Southern Erie-
154 PM EST Tue Dec 31 2019
...AN AREA OF HEAVY SNOW AND GUSTY WINDS AFFECTING WESTERN AND
NORTHERN CHAUTAUQUA...NORTHWESTERN CATTARAUGUS AND SOUTHWESTERN ERIE
COUNTIES...
At 149 PM EST, an area of heavy snow had developed from near Erie,
Pennsylvania northeast along the Lake Erie shore, toward Angola and
Eden in Southern Erie county.
Wind gusts over 30 mph and visibility less than 1/2 mile are
possible in the area of heavy snow.
Locations impacted include...
Dunkirk, Fredonia, Evans, Eden, Westfield, Silver Creek, Angola,
Mayville, North Collins, Lake Erie State Park, Derby, Evangola State
Park, Angola on the Lake, SUNY Fredonia, Portland, Sheridan, Ripley,
Brocton, Arkwright and Forestville.
This includes the following highways...
Interstate 90 between exits 61 and 57A.
Interstate 86 near exit 4.
A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4244 7950 4253 7939 4259 7919 4268 7911
4275 7899 4262 7878 4211 7976 4227 7976
4228 7973 4231 7977
JLAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:53 PM EST | Small Craft Advisory | BUF | 54 hr | |
| Dec 31, 4:32 AM EST | Winter Storm Warning | BUF | Jefferson, Lewis, Oswego | 35 hr |
| Dec 31, 4:32 AM EST | Winter Weather Advisory | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 29 hr |
| Dec 31, 11:29 AM EST | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 10 hr |
| Dec 31, 1:22 PM EST | Snow Squall Warning | BUF | Allegany, Cattaraugus, Livingston, Monroe, Ontario, Wayne and 1 more | 38 min |
| Dec 31, 1:54 PM EST | Special Weather Statement | BUF | Chautauqua | 51 min |
| Dec 31, 2:44 PM EST | Snow Squall Warning | BUF | Cayuga, Jefferson, Oswego, Wayne | 61 min |
| Dec 31, 3:44 PM EST | Snow Squall Warning | BUF | Jefferson, Lewis, Oswego | 61 min |
| Dec 31, 3:50 PM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 55 min |
| Dec 31, 4:45 PM EST | Snow Squall Warning | BUF | Lewis | 45 min |
| Dec 31, 4:48 PM EST | Special Weather Statement | BUF | Wyoming | 57 min |
Nearby
Snow Squall Warnings in New York, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.